Alert archive / Louisiana / River Flood Warnings in 2020
River Flood Warning 48, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Aug 25, 2020, 11:00 AM CDT for Calcasieu Parish, Louisiana. It took effect at Aug 26, 2020, 12:00 AM CDT. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2020, 11:00 AM CDT (16:00 UTC)
- In effect from
- Aug 26, 2020, 12:00 AM CDT
- Expired
- Sep 15, 2020, 11:00 AM CDT
- In force
- 20 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Major
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at White Oak Park (CWOL1).
- Action stage
- 1.5 ft
- Minor stage
- 2 ft
- Moderate stage
- 4 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 25, 10:40 AM CDT, 20 minutes earlier.
Area forecast discussion, Aug 25, 10:40 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1040 AM CDT Tue Aug 25 2020
.DISCUSSION...
No significant changes planned to the going forecast for this
afternoon. The sfc wave associated with the remains of Marco are
moving into the sern corner of the forecast area at this time with
just a few spotty showers showing up on regional 88Ds. More
widespread convection is noted to the east of the wave over sern
LA, and this activity is progged to push wwd through the course
of the day. Inherited high POPs, especially for the ern zones,
look fine. Otherwise, just minor adjustments to the inherited
grids per obs/trends.
The primary change with Hurricane Laura this morning was the
upgrading of watches to warnings, as well as the aerial expansion
of the hurricane warnings inland to cover all of the zones
along/west of I-49. Landfall still expected somewhere in the
vicinity of the mouth of the Sabine River late Wednesday evening.
More on that this afternoon.
Updated zones already sent.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 89 74 91 73 / 70 30 70 80
LCH 89 77 89 77 / 70 40 80 80
LFT 91 77 90 78 / 80 40 80 80
BPT 92 78 90 77 / 50 40 80 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Storm Surge Warning for LAZ041>043-052>055-073-074.
Hurricane Warning for LAZ027-028-030>032-041>043-052-073-074.
Tropical Storm Warning for LAZ029-033-044-045-053>055.
Hurricane Watch for LAZ053>055.
TX...Storm Surge Warning for TXZ215-216.
Hurricane Warning for TXZ180-201-215-216-259>262.
GM...Hurricane Warning for GMZ430-432-450-452-470-472.
Tropical Storm Warning for GMZ435-455-475.
Hurricane Watch for GMZ435-455-475.
&&
25Hazardous weather outlook, Aug 25, 10:45 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 1045 AM CDT Tue Aug 25 2020 LAZ041>043-052-073-074-TXZ215-216-261545- Calcasieu-Jefferson Davis-Acadia-Vermilion-West Cameron-East Cameron- Jefferson-Orange- 1045 AM CDT Tue Aug 25 2020 ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LAZ053>055-261545- Iberia-St. Mary-Lower St. Martin- 1045 AM CDT Tue Aug 25 2020 ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. GMZ430-432-450-452-470-472-261545- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 1045 AM CDT Tue Aug 25 2020 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ262-261545- Southern Newton- 1045 AM CDT Tue Aug 25 2020 ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LAZ027-028-030>032-TXZ180-201-259>261-261545- Vernon-Rapides-Beauregard-Allen-Evangeline-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper- 1045 AM CDT Tue Aug 25 2020 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LAZ029-033-044-045-261545- Avoyelles-St. Landry-Lafayette-Upper St. Martin- 1045 AM CDT Tue Aug 25 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central Louisiana and south central Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-455-475-261545- Vermilion Bay- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1045 AM CDT Tue Aug 25 2020 ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 10:32 AM CDT | Hurricane Warning | LCH | Allen, Beauregard, Cameron, Evangeline, Rapides, Vernon | 51 hr |
| Aug 25, 10:32 AM CDT | Storm Surge Warning | LCH | Cameron, Saint Martin | 54 hr |
| Aug 25, 10:32 AM CDT | Tropical Storm Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 54 hr |
| Aug 25, 11:00 AM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
| Aug 25, 11:00 AM CDT | River Flood Warning | LCH | Calcasieu | 70 hr |
| Aug 25, 11:00 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 21 days |
| Aug 25, 2:48 PM CDT | River Flood Warning | LCH | Calcasieu, Cameron | 66 hr |
| Aug 25, 3:23 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 47 hr |
| Aug 25, 2:52 PM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 54 hr |
| Aug 25, 2:53 PM CDT | River Flood Warning | LCH | Hardin, Jefferson, Orange | 4 days |
Nearby
River Flood Warnings in Louisiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.